question-icon

What causes elevated heart rate while on Dicorate and Quetiapine?

default
Posted on Fri, 13 May 2016
Question: I am okay with my dosage dicorate 250mg er twice a day with quetiapine 100mg plain 1mg clonazepam. My sleep disorder resolved but my heart beats goes up to 103 BPM. WHY?I am neither suffering from BP nor Diabetes
doctor
Answered by Dr. Ajay Panwar (11 minutes later)
Brief Answer:
Is the heart rate persistently high?

Detailed Answer:
Hi XXXX,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist,here to answer your query.

If you would have presented to me as an outpatient,with this clinical history,I would have asked you whether-your heart rate keeps on the higher side all the time or is it just intrermittently,that it goes above 100 BPM?

Further,have you got tested for Thyroid function tests?Any other medical disease,except the psychiatric issues?

I shall be glad to have you in follow-up with details,so that I can answer this well.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar (9 hours later)
I hadon't been takings clonazepam 2mg since 19th. I have gone through ECG many times. Before 3 month I undergone test of TMT. At that time my BP and things found normal but heart beats more than after 6.21 minutes on TMT MACHINE. My physician only gave me Tab.melt. melts excel 25 mg per day .Now my heart beats are 82 to 87.At the time other TMT TESTI was on Lithium 800mg per day which affectEd my TSH5.16.NOW I AM not taking lithium.And all relevant test are okay.so Sir why melt is given to me.I am totally physically fit.making aerobic exercise as well as pranayams
doctor
Answered by Dr. Ajay Panwar (7 hours later)
Brief Answer:
What is the composition of melt?

Detailed Answer:
Hi XXXX,
Thanks for being in follow-up.

I am sure you are having a healthy life style and good living habits.
What is the composition of 'melt' you are talking about?It must be some medicine with a local brand name.Please tell me the core drug in it so that I can explain the reason for which it is being given to you.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar (26 minutes later)
Metoprolol Succinate ER
doctor
Answered by Dr. Ajay Panwar (15 hours later)
Brief Answer:
There is no indication for Metoprolol.

Detailed Answer:
Hi XXXX,
Thanks for being in follow-up.

Even I can't see any indication for you to be on Metoprolol when you are not hypertensive,with normal ECG and TMT tests.Normal heart beat has a range from 60 to 100.More than 100 and less than 60 is taken as abnormal.Physiologically,it can vary in this range.So,if due to some anxiety,your heart beat is 96,it does not mean,that you have a disease and should start getting evaluated for the same.You can discuss with your treating doctor for stopping metoprolol.

Hope that I have answered your query.If you have some further questions,I shall be glad to have you in follow-up else please close the thread,rate it and write a review.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar (32 hours later)
SIR, AS U ARE NEUROLOGIST AND MY QUESTION SOMEHOW PERTAINING TO IT AS I WAS SUFFERING FROM BIPOLAR DIS ORDER I HAD BEEN TREATED BY PSYCHIATRIST AND PROMINENT PSYCHONEUROSIT DR. MRUGESH VAISHNAV WHO HDA TREATED ME WITH CLONAZEPAM 2 MG SINCE 1998 TO DEC/2015, WITH NITRAZEPAM , REMITEX LORAZEPAM, GABAPIN QUETIEPIN SR 200 MG, PROTHEIDIN UPTO 150 MG MIRTAZEPINE UPTO 30 MG.I HAVE TO ACCEPT DUE TO HIS TREATMENT I HAVE BEEN LIVING HEALTHY AND HAPPY LIFE WITHOUT ANY OTHER DISEASE. HE ALSO TREATED ME WITH LITHIUM BUT IT CAUSED FLUCTUATION IN MY THYROID PROFILE SO HE STOPPED IT. NOW HE HAS PRESCRIBED ME DICORATE ER 250 MG TWICE A DAY,50 MG LIBRIUM AT NIGHT,AND QUETIEPIN 200MG PLAIN.SO SIR MY CONCERN IS THAT SHOULD I HAVE TO BE ON THIS MEDICATION FORE EVER? SOME LIGHT DEPRESSIVE SYMPTOMS ARE ALSO THERE. SHOULD I TAKE ANY ANTI DEPRESSANT IN ADDITION? EXCEPT THIS TILL THE DATE I AM NOT SUFFERING BY ANY DISORDER ORE DISEASE.
doctor
Answered by Dr. Ajay Panwar (3 hours later)
Brief Answer:
Psychiatrist's opinion.

Detailed Answer:
Hi XXXX,
Thanks for being in follow-up.

Regular mental relaxation exercises like meditation/yoga and physical exercises, help a lot to alleviate psychiatric symptoms. Try to incorporate these things in your lifestyle.

However,I must admit that a psychiatrist is the best person to answer these questions.He will better tell you that when and how to stop these medicines and should you take any antidepressant or not?

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar (20 hours later)
please put my question to pschychiatris.As I m taking 250mg dicorate er twice a day ,50mg Librium and quetiapine plain 100mg.May causes heavy weight gain. I m taking this medicine till last month. may they affect my thyroid profile. what should I do to prevent weight gaining if may happen so in addition to exercise. should I substitute any drug? should l add any antidepressant as I felt some depressed since last two days .My entire history is available with HCM.
doctor
Answered by Dr. Ajay Panwar (3 hours later)
Brief Answer:
Dicorate ER may cause weight gain.

Detailed Answer:
Hi XXXX,
Thanks for being in follow-up.

Out of the above drugs,Dicorate ER is well known to cause weight gain.However, before substituting this drug,I suggest that you should consult your treating psychiatrist.Regarding adding of an antidepressant-there are excellent drugs available out there like ESCITALOPRAM or TRICYCLIC ANTIDEPRESSANTS.However,you should start taking one after consulting your psychiatrist only so as to avoid any significant drug interaction.

You can ask up a question for a psychiatrist on the forum.If you face any problems,please contact the support staff.

Hope that helps.If you have any more questions,I shall be glad to answer them else please close the thread,and write a review.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar (42 minutes later)
May I substitute dicorate er 250mg with oxcarbazepine 300mg?
doctor
Answered by Dr. Ajay Panwar (23 minutes later)
Brief Answer:
No.

Detailed Answer:
Hi XXXXX,
Thanks for being in follow-up.

Oxcarbazepine is primarily for seizures while Dicorate ER is also used for headache disorder.Because you don't have a history of seizures,you are probably on Dicorate ER for alternative indications.So,it should not be substituted with oxcarbazepine.

Moreover,as I said,only substitute the drug after consulting a psychiatrist.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1826 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes elevated heart rate while on Dicorate and Quetiapine?

Brief Answer: Is the heart rate persistently high? Detailed Answer: Hi XXXX, Thanks for being on healthcaremagic.com. I am Dr.Ajay Panwar,a neurologist,here to answer your query. If you would have presented to me as an outpatient,with this clinical history,I would have asked you whether-your heart rate keeps on the higher side all the time or is it just intrermittently,that it goes above 100 BPM? Further,have you got tested for Thyroid function tests?Any other medical disease,except the psychiatric issues? I shall be glad to have you in follow-up with details,so that I can answer this well. Regards Dr.Ajay Panwar, MD,DM(Neurology)